U.S. doctors online nowAsk doctors free
Atlanta, GA
A 30-year-old female asked:

how does prednisone work to help with a cough? congested nose, ears, chest. mucinex (guaifenesin) caused me palpitations and got prescribed steroids instead

2 doctor answers5 doctors weighed in
Dr. Ayisha Gani
Specializes in Internal Medicine
Steroid: Steroid used during the inflammation as an anti -infammatory agent. It reduces the seretions and swelling goes along with the infection and inflammation.
Dr. Larry Xanthopoulos
Pediatrics 22 years experience
Anti-inflammatory: Steroids are an anti-inflammatory medication typically prescribed in active asthma. They would be prescribed if pt is wheezing or having difficulty breathing or having coughing fits that are attributed to airway inflammation. So this medication would decrease the inflammatory markers present in the airway that are causing leaking of the vessels and swelling of the airway.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 25-year-old member asked:

I'm 25 my bones ache.. have lots of headache migraines eye twitches ..body aches a lot no strength ..weak. no energy what should I do?

3 doctor answers6 doctors weighed in
Dr. James Marx
Pain Management 48 years experience
Need Testing: Sounds like some sort of electrolyte(minerals in your blood like sodium, potassium or calcium) disturbance. You need to see a doctor to get this sorted out asap.
A 31-year-old member asked:

I have burning in my lungs when just breathing normally, a sore throat, and a burning pain when I cough. Is this pneumonia?

2 doctor answers8 doctors weighed in
Dr. Mark Avdalovic
Pulmonary Critical Care 25 years experience
Could be: This time of the year a viral infection is more likely to produce these symptoms and predispose for for bacterial pneumonia. A chest xray would be helpful.
Dr. William Walsh
Addiction Medicine 17 years experience
If this is going on for a while it is likely not pneumonia, but reflux or another process. A chest X-ray is helpful, as is seeing your physician.
Jan 27, 2012
A 27-year-old member asked:

Symptoms:abdominal pain lower back pain heavy clotted bleeding after period ended light headed nausea difficulty breathing while standing.Retain water?

1 doctor answer4 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Not normal: Definitely needs to be evaluated by your doctor. Difficulty breathing does not really go with gynecological issues. I would start with your pcp for that then see obgyn for the rest, .
A 38-year-old female asked:

For several months I have been dizzy, vertigo issues, unable to think/cocentrate, experience blocked ears. Poor vision, nausea, feeling of burning up (no fever), occasional nausea, tingling in back, arms, legs. Extremely fatigued. Occasional metallic tast

4 doctor answers7 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
See an ENT: You should be seen by an ENT or a neurologist as soon as possible and have this diagnosed. Sometimes it may be a condition involving the central nervous system. Please do and hope you are better soon.
Sturgis, SD
A 34-year-old female asked:

What could cause parethesia of the head, face, neck and left arm and leg? Ct/mri of the brain are normal. Cymbalta or nucynta (tapentadol) cause this? It's been constant for 3 weeks!

2 doctor answers3 doctors weighed in
Dr. Suzanne Rizkalla
Internal Medicine 36 years experience
Yes: It is cymbalta, (duloxetine) u should stop it first.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.